Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

May 29, 2021Kinney County, Uvalde County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at May 29, 2021, 4:38 AM CDT for Kinney County, Uvalde County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2021, 4:38 AM CDT (09:38 UTC)
Expired
May 29, 2021, 5:30 AM CDT
In force
52 min
Issued by
NWS Austin/San Antonio, TX

Counties Kinney County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 11 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 9.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3576 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
3.0
Supercell composite
14.8

Open this sounding in Storm Lab

The text

As transmitted.

173 
WWUS84 KEWX 290938
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
438 AM CDT Sat May 29 2021
 
TXZ185-187-202-203-217-218-291030-
Maverick TX-Uvalde TX-Kinney TX-Real TX-Bandera TX-Zavala TX-
438 AM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BANDERA...KINNEY...
NORTHERN MAVERICK...UVALDE...NORTHWESTERN ZAVALA AND SOUTHEASTERN
REAL COUNTIES UNTIL 530 AM CDT...

At 438 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Leakey to near Standart. Movement was southeast
at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Eagle Pass, Uvalde, Brackettville, Leakey, Spofford, Quemado,
Sabinal, Laguna, Tuff, Concan, Darling, Uvalde Estates, Dabney,
Cline, Anacacho, Reagan Wells, Utopia, Alamo Village, Knippa and
Blewett.

LAT...LON 2882 10055 2883 10058 2889 10059 2890 10063
      2894 10065 2909 10067 2917 10078 2920 10077
      2923 10079 2963 10006 2962 10002 2965 10002
      2980 9974 2959 9941 2926 9941 2873 10051
TIME...MOT...LOC 0938Z 311DEG 35KT 2972 9976 2930 10059 

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 29, 1:43 AM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, May 29, 1:43 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
143 AM CDT Sat May 29 2021

.SHORT TERM (Today through Sunday)...

The earlier complex of strong to severe storms has exited east of
the region. Another small cluster of strong storms developed
through the Hill Country and will impact portions of the I-35
corridor near San Antonio and New Braunfels between 2AM and 3AM.
Farther upstream, one last complex of storms is quickly diving
southeast out of West Texas. Several runs of the HRRR have depicted
this complex making into the southern Edwards Plateau, Rio Grande
and western Hill Country between 3AM and 6AM, then into portions of
the I-35 corridor between San Antonio and Cotulla between 6AM and
8AM, which are areas that weren't as worked over with previous
convection. Low level inflow along the Rio Grande has increased in
recent hours, and recent radar imagery out of DRT indicates isolated
SHRAs forming along and west of the Rio Grande. So there is a high
likelihood that the upstream complex of storms make it into the
western CWA through the remainder of the overnight. There is still a
risk some of these storms could be severe, with hail and damaging
winds the primary threat. Heavy rainfall could also lead to some
localized flooding across the southern Edwards Plateau and Hill
Country. It's unclear how much farther east the storms could make
it, given how worked over the earlier round of storms left areas
from Austin to San Antonio and east. But we have left a chance PoP
in the forecast through the morning across eastern areas. Another
round of convection is forecast late afternoon and evening across
the higher terrain of Mexico and Big Bend. Can't completely rule out
some of these making it into Val Verde County tonight. A few showers
are possible across eastern counties on Sunday.

&&

.LONG TERM (Sunday Night through Friday)...

Unsettled weather conditions continue across South Central Texas
through at least middle of the week. Another cold front is expected
to push down across central Texas and stalls nearby the Hill Country
on Monday evening and Tuesday morning. An active dryline over west
Texas will aid storm development across the Burro Mountains on Monday
and most likely on Tuesday afternoon into Wednesday morning as an
upper level short wave moves across the region. Some of these storms
could be strong and also produce locally heavy rain that could lead
to flash flooding. There is a break in between the next rain chances before
the next upper level short wave moves across the area on Wednesday
afternoon and generates new rounds of showers and storms. Similar
story returns on Thursday and Friday as new short waves move through
the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              83  69  83  69  84 /  30  -   20  10  30
Austin Bergstrom Intl Airport  84  68  84  69  84 /  30  -   20  -   30
New Braunfels Muni Airport     85  69  86  70  86 /  40  -   10  -   20
Burnet Muni Airport            81  67  81  68  81 /  30  -   20  10  40
Del Rio Intl Airport           89  74  89  73  87 /  20  20  20  30  30
Georgetown Muni Airport        81  67  82  68  82 /  30  -   20  10  30
Hondo Muni Airport             86  70  86  70  87 /  50  -   10  10  30
San Marcos Muni Airport        84  68  84  69  85 /  40  -   20  -   20
La Grange - Fayette Regional   84  70  85  71  86 /  30  10  20   0  20
San Antonio Intl Airport       84  70  84  70  85 /  50  -   10  10  30
Stinson Muni Airport           86  71  87  72  88 /  50  -   10  -   20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Runyen
Long-Term...17
Decision Support...04
Hazardous weather outlook, May 29, 2:29 AM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
229 AM CDT Sat May 29 2021

TXZ171>173-183>194-202>209-217>225-228-300730-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
229 AM CDT Sat May 29 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Early this morning into tonight.

Scattered to numerous showers and thunderstorms will be moving
across the Val Verde and Edwards Counties overnight. These storms
will continue to move to the southeast and affect most of the
western half of South Central Texas. The cluster of storms is
capable of producing large hail, frequent cloud to ground
lightning strikes, and wind gusts up to 60 mph. In addition,
heavy rain is occurring with storms and this could lead to minor
flash flooding. These storms are expected to be out of the area
late morning or around noon. Scattered showers and thunderstorms
are expected across the southeast this afternoon. Any storm that
does develop and slowly move across the area could bring localized
flash flooding concerns.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional rounds of strong storms and brief heavy rainfall are
possible into the early to middle portions of next week as several
disturbances move over the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, May 29, 12:41 AM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1241 AM CDT Sat May 29 2021

TXZ186>190-206-290615-
Comal TX-Blanco TX-Gillespie TX-Kerr TX-Bandera TX-Kendall TX-
1241 AM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANDERA...
SOUTHEASTERN KERR...SOUTHWESTERN BLANCO...SOUTHEASTERN GILLESPIE...
KENDALL AND NORTHWESTERN COMAL COUNTIES UNTIL 115 AM CDT...

At 1240 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Albert to near Cypress Creek to near Hunt.
Movement was southeast at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Medina, Kerrville, Boerne, Comfort, Blanco, Canyon Lake, Fair Oaks
Ranch, Ingram, Hunt, Walnut Grove, Guadalupe River State Park, Camp
Verde, Kendalia, Kerrville-Schreiner Park, Waltonia, Sisterdale,
Kreutzberg, Spring Branch, Welfare and Nelson City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2992 9824 2978 9863 2975 9932 3013 9945
      3015 9903 3015 9842
TIME...MOT...LOC 0540Z 298DEG 31KT 3015 9867 3004 9904 3004 9935

CP
Special weather statement, May 29, 1:11 AM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
111 AM CDT Sat May 29 2021

TXZ186-189-205-206-290700-
Comal TX-Bexar TX-Kerr TX-Kendall TX-
111 AM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KERR...KENDALL...
NORTHWESTERN BEXAR AND COMAL COUNTIES UNTIL 200 AM CDT...

At 110 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spring Branch to Walnut Grove to near
Kerrville-Schreiner Park. Movement was southeast at 40 mph.

Small hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Kerrville, Universal City, Live
Oak, Boerne, Selma, Comfort, Canyon Lake, Fair Oaks Ranch, Bulverde,
Garden Ridge, Shavano Park, Hollywood Park, Cross Mountain, Walnut
Grove, Guadalupe River State Park, Kendalia and Smithson Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3002 9849 2994 9841 2996 9839 2976 9801
      2964 9818 2960 9831 2956 9830 2954 9833
      2964 9869 2971 9879 2972 9878 3001 9919
      3006 9855
TIME...MOT...LOC 0610Z 305DEG 33KT 2991 9838 2984 9872 2996 9910

CP
Special weather statement, May 29, 1:48 AM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
148 AM CDT Sat May 29 2021

TXZ205>207-221-223-290745-
Guadalupe TX-Comal TX-Bexar TX-Gonzales TX-Wilson TX-
148 AM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...NORTHWESTERN
GONZALES...NORTHERN WILSON...EASTERN BEXAR AND SOUTHEASTERN COMAL
COUNTIES UNTIL 245 AM CDT...

At 148 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zorn to near Garden Ridge to near
Hollywood Park. Movement was southeast at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Gonzales, Floresville, Luling, Stockdale, San
Antonio Int Airport, Randolph AFB, Kirby, Windcrest, Terrell Hills,
Garden Ridge, Hollywood Park and McQueeney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2948 9731 2914 9823 2965 9855 2981 9802
      2976 9800 2980 9795
TIME...MOT...LOC 0648Z 303DEG 38KT 2974 9799 2967 9826 2963 9846

CP
Special weather statement, May 29, 2:11 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
211 AM CDT Sat May 29 2021

TXZ183-290800-
Val Verde TX-
211 AM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 300 AM
CDT...

At 211 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ozona to 16 miles northeast of Pandale to
8 miles south of Terrell County Gas Plant. Movement was southeast at
30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Langtry, Juno, Pumpville, Pandale, Bakers Crossing and Devils River
State Nat Area Del Norte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3029 10176 3029 10070 2985 10086 2978 10145
      2979 10147 2977 10154 2981 10155 2980 10157
      2977 10158 2978 10161 2976 10165 2977 10166
      2976 10171 2978 10176
TIME...MOT...LOC 0711Z 316DEG 28KT 3064 10121 3041 10143 3024 10183

CP
Local storm report, May 29, 4:09 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
409 AM CDT SAT MAY 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HAIL             3 SE COMSTOCK           29.64N 101.14W
05/29/2021  M1.00 INCH       VAL VERDE          TX   LAW ENFORCEMENT

            QUARTER SIZED HAIL REPORTED BY BORDER PATROL
            NEAR COMSTOCK.

&&

JR
Special weather statement, May 29, 4:38 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
438 AM CDT Sat May 29 2021

TXZ185-187-202-203-217-218-291030-
Maverick TX-Uvalde TX-Kinney TX-Real TX-Bandera TX-Zavala TX-
438 AM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BANDERA...KINNEY...
NORTHERN MAVERICK...UVALDE...NORTHWESTERN ZAVALA AND SOUTHEASTERN
REAL COUNTIES UNTIL 530 AM CDT...

At 438 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Leakey to near Standart. Movement was southeast
at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Eagle Pass, Uvalde, Brackettville, Leakey, Spofford, Quemado,
Sabinal, Laguna, Tuff, Concan, Darling, Uvalde Estates, Dabney,
Cline, Anacacho, Reagan Wells, Utopia, Alamo Village, Knippa and
Blewett.

LAT...LON 2882 10055 2883 10058 2889 10059 2890 10063
      2894 10065 2909 10067 2917 10078 2920 10077
      2923 10079 2963 10006 2962 10002 2965 10002
      2980 9974 2959 9941 2926 9941 2873 10051
TIME...MOT...LOC 0938Z 311DEG 35KT 2972 9976 2930 10059

HAMPSHIRE

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:01 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Lee, Travis, Williamson59 min
May 28, 7:03 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real57 min
May 28, 7:44 PM CDTTornado WarningEWXBastrop, Caldwell, Fayette31 min
May 28, 7:48 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Travis3 hr
May 28, 7:49 PM CDTAreal Flood AdvisoryEWXBlanco, Gillespie3 hr
May 28, 7:49 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Gillespie, Kerr, Real56 min
May 28, 7:56 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Gonzales, Lee64 min
May 28, 8:20 PM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr3 hr
May 28, 8:24 PM CDTFlash Flood Warning Considerable damage threatEWXBastrop, Travis3 hr
May 28, 8:25 PM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Guadalupe, Hays30 min
May 28, 8:28 PM CDTTornado WarningEWXFayette32 min
May 28, 8:38 PM CDTSevere Thunderstorm WarningEWXFayette, Lavaca, Lee52 min
May 28, 8:44 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Blanco, Comal, Kendall, Kerr and 3 more61 min
May 28, 8:48 PM CDTAreal Flood AdvisoryEWXAtascosa, Bandera, Bexar, Comal, Kendall, Kerr and 1 more3 hr
May 28, 8:58 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee5 hr
May 28, 8:58 PM CDTSpecial Weather StatementEWXGonzales, Guadalupe47 min
May 28, 9:00 PM CDTAreal Flood AdvisoryEWXCaldwell, Comal, Guadalupe, Hays3 hr
May 28, 9:34 PM CDTSevere Thunderstorm WarningEWXBexar, Caldwell, Comal, Gonzales, Guadalupe, Hays and 2 more56 min
May 28, 9:42 PM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal, Guadalupe3 hr
May 28, 10:23 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bastrop, Caldwell, DeWitt, Fayette, Gonzales and 5 more21 min
May 28, 10:47 PM CDTSpecial Weather StatementEWXDeWitt, Gonzales, Karnes, Lavaca58 min
May 28, 10:50 PM CDTRiver Flood WarningEWXWilliamson8 hr
May 28, 11:19 PM CDTRiver Flood WarningEWXBlanco7 hr
May 28, 11:56 PM CDTSpecial Weather StatementEWXBandera, Kendall, Kerr34 min
May 29, 12:09 AM CDTSpecial Weather StatementEWXGillespie, Kerr36 min
May 29, 12:28 AM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe3 hr
May 29, 12:41 AM CDTSpecial Weather StatementEWXBandera, Kendall, Kerr34 min
May 29, 1:11 AM CDTSpecial Weather StatementEWXComal, Kendall49 min
May 29, 1:48 AM CDTSpecial Weather StatementEWXGonzales, Guadalupe57 min
May 29, 2:11 AM CDTSpecial Weather StatementEWXVal Verde49 min
May 29, 2:21 AM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde54 min
May 29, 3:16 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Maverick, Val Verde89 min
May 29, 3:20 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Val Verde70 min
May 29, 4:46 AM CDTSevere Thunderstorm WarningEWXBandera, Medina, Real, Uvalde27 min
May 29, 5:27 AM CDTSpecial Weather StatementEWXMaverick, Zavala48 min
May 29, 5:35 AM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala55 min
May 29, 5:54 AM CDTSpecial Weather StatementEWXAtascosa, Frio, Medina51 min
May 29, 6:28 AM CDTAreal Flood AdvisoryEWXBandera, Edwards, Kerr, Real3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.